| Model Number |
GALILEO® LAG SCREW INSERTER |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual inspection, it was noted that the device was put together.It was also noted that the pin that holds the gold locking mechanism together was loose.Upon functional testing, the pin was able to be removed.Based off the information provided, the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.
Event or Problem Description
It was reported on 05/12/2022 by a facility representative via sems that an 5030-000 screw inserter fell apart.This was discovered during a case with no patient harm.Per facility: "when taking out the lag screw inserter device from the sterilized tray, the screw/pin that holds the spring loaded gold mechanism to shift between screwdriver/activating the lag screw lock mechanism launched from its position into the air.Nothing was done to create this action.We were able to locate the screw/pin and able to reinsert it (albeit loosely) into the lag screw inserter device.We proceeded to complete the case without issue, although it was clear based on the blue/black visuals you see to guide the device that there was something wrong.Upon disassembling the lag screw driver, the screw/pin launched into the air and we were not able to find it on the or floor.It is an incredibly small piece that holds the construct together.".